Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 162, NWS St. Louis, MO

July 5, 2010Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2010, 7:10 PM CDT for Boone County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2010, 7:10 PM CDT (00:10 UTC)
Expired
Jul 5, 2010, 7:45 PM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Boone County, MO

The radar

The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS53 KLSX 060010
SVRLSX
MOC019-060100-
/O.NEW.KLSX.SV.W.0162.100706T0010Z-100706T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT MON JUL 5 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI...

* UNTIL 800 PM CDT

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLUMBIA...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...CENTRALIA...MURRY...HALLSVILLE...STURGEON AND
  HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3925 9242 3924 9211 3917 9210 3866 9223
      3878 9241 3881 9239 3883 9244 3887 9248
      3891 9249 3896 9255
TIME...MOT...LOC 0010Z 221DEG 22KT 3896 9236
WIND...HAIL 60MPH <.75IN

$$

CVKING
2 follow-up statements
594 
WWUS53 KLSX 060032
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT MON JUL 5 2010

MOC019-060100-
/O.CON.KLSX.SV.W.0162.000000T0000Z-100706T0100Z/
BOONE MO-
732 PM CDT MON JUL 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BOONE
COUNTY UNTIL 800 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MURRY...OR 8 MILES NORTHEAST OF
COLUMBIA...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTRALIA...MURRY...HALLSVILLE AND STURGEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3924 9211 3915 9210 3879 9221 3878 9240
      3892 9235 3925 9242
TIME...MOT...LOC 0033Z 221DEG 22KT 3907 9224
WIND...HAIL 60MPH <.75IN

$$

CVKING
239 
WWUS53 KLSX 060045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT MON JUL 5 2010

MOC019-060055-
/O.CAN.KLSX.SV.W.0162.000000T0000Z-100706T0100Z/
BOONE MO-
745 PM CDT MON JUL 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BUT HEAVY RAINFALL 
WILL CONTINUE ACROSS BOONE COUNTY...WITH MINOR FLOODING POSSIBLE 
THROUGH 8 PM.

LAT...LON 3924 9211 3915 9210 3879 9221 3878 9240
      3892 9235 3925 9242
TIME...MOT...LOC 0045Z 221DEG 22KT 3912 9218

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:55 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 5, 6:55 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT MON JUL 5 2010

.DISCUSSION...
/255 PM CDT MON JUL 5 2010/

FORECAST CONCERN REMAINS THE STALLED FRONT ACROSS THE CENTRAL CONUS
AND HOW LONG IT WILL TAKE FOR IT TO FINALLY MOVE THROUGH THE CWA...
AND WHAT IS THE CHANCE FOR HEAVY RAINFALL IN THE MEANTIME. PHILOSOPHY
FOR THIS FORECAST HAS NOT CHANGED FROM PREVIOUS SHIFTS IN THAT
THERE WILL BE A STEEP GRADIENT OF RAINFALL ACROSS THE CWA THE NEXT
3 DAYS...RANGING FROM AROUND 2 INCHES OVER THE FAR NORTHWEST TO LITTLE
IF ANY OVER SERN MO AND SWRN IL. PWATS WILL REMAIN IN THE 1.5 TO 2.5
INCH RANGE DURING THE PERIOD WITH DEEP WARM CLOUD LAYERS AROUND 4 KM
SUPPORTING VERY HEAVY RAINFALL RATES. HOWEVER...THE PARTS OF KNOX COUNTY
THAT HAD AROUND 1.5 INCHES IN THE PAST 24 HOURS HAS HAD SOME TIME TO
RECOVER TODAY. THE MOST CONCENTRATED FORCING WILL REMAIN JUST WEST
AND NORTH OF THE CWA DURING THIS PERIOD...SO WILL CONTINUE TO ONLY
MENTION THE POTENTIAL FOR DOWNPOURS THAT COULD PRODUCE LOCALLY
HEAVY RAINFALL.

MODELS ARE SIMILAR IN SHOWING SHORTWAVE TROUGH CURRENTLY OVER THE CNTRL
HIGHS PLAINS SHEARING OUT HAS IT MOVES NEWD ACROSS MO/IL TONIGHT
AND EARLY TUESDAY. THIS WILL SUPPLY SOME LARGE SCALE ASCENT OVER
AREA OF DECENT 925-850MB MOISTURE CONVERGENCE THAT WILL MOVE
ACROSS CNTRL AND NRN MO TONIGHT INTO EARLY TUESDAY. HAVE GONE WITH
LIKELY POPS OVER MOST OF THE NERN MO COUNTIES...WITH ISOLD/SCT
POPS OVER IN E CNTRL MO/SWRN IL WHERE THE LATEST RUNS OF THE
RUC/HRRR HAVE BEEN CONSISTENT IN DEVELOPING CONVECTION. MUCH LIKE
YESTERDAY...SOME WIND GUSTS IN EXCESS OF 35KTS ARE POSSIBLE IN THE
STRONGEST STORMS GIVEN SFC-750MB DELTA THETA-E VALUES OVER 20K.
OVERALL PATTERN IS SIMILAR FOR TOMORROW...BUT THERE WILL BE A SLOW
SHIFT IN THE RAIN CHANCES SEWD LATE WEDNESDAY INTO THURSDAY AS
FRONT MOVES SEWD IN RESPONSE TO STRONG SHORTWAVE DIGGING SEWD OUT
OF THE CANADA. BY THIS TIME...THE FRONT WILL BE RELATIVELY DIFFUSE
SO HAVE ONLY GONE WITH CHANCE POPS AS IT MOVES INTO THE CWA.

I DO LIKE THE WARMER GFS MOS TEMPS OVER THE NAM MOS FOR HIGHS
TOMORROW AND WEDNESDAY AS CONDITIONS SHOULD BE SIMILAR TO WHAT
THEY ARE TODAY.

CONFIDENCE IN FORECAST OVER THE WEEKEND REMAINS LOW AS EACH OF THE
GLOBAL MODELS ARE SHOWING POOR 24 HOUR CONSISTENCY INCLUDING THE
NORMALLY CONSISTENT ECMWF.  HAVE CONTINUED TO DISCOUNT THE CANADIAN
GEM WHICH MERGES THE FRONT WITH A TROPICAL CYCLONE THAT MAKES
LANDFALL OVER THE CNTRL GULF AT MIDWEEK.  WITH THIS SAID...THERE IS
ENOUGH AGREEMENT TO INCLUDE A CHANCE OF TSRA THURSDAY NIGHT/FRIDAY
WHEN THE FRONT SHOULD FINALLY MOVE ACROSS THE AREA.  THEN THERE ARE
QUESTIONS ABOUT ADDITIONAL TSRA CHANCES SUNDAY/MONDAY AS FRONT
BEGINS TO MOVE BACK NWD INTO THE AREA.  UNCERTAINTY IN THE MODELS
THAT FAR OUT KEEP ME FROM GOING ANY HIGHER THAN JUST SLIGHT CHANCES
AT THIS POINT.  VARIOUS MODEL 850MB TEMPS IN THE 15-19C RANGE
SUPPORT MID-UPR 80S FOR HIGH TEMPS.

BRITT

&&

.AVIATION...
/551 PM CDT MON JUL 5 2010/

MOST OF THE SHRA/TSRA WERE MOVING NEWD THRU PORTIONS OF CNTRL AND
N CNTRL MO AHEAD OF A WEAK FRONT. FOR NOW JUST INCLUDED VCTS IN
THE UIN AND COU TAFS EARLY THIS EVNG AS MUCH OF THE STORMS MAY
REMAIN JUST W OF THESE TAF SITES. ALTHOUGH THERE WERE SCATTERED
SHOWERS MOVING NEWD ACROSS S CNTRL MO...THIS ACTIVITY SHOULD
DISIPATE LATER THIS EVENING BEFORE GETTING NEAR STL/SUS. WILL
INCLUDE A PROB30 GROUP OF SHRA IN UIN AND COU LATE TGT AND EARLY
TUE MRNG AS A SHRTWV TROF OVER KS APPROACHES NWRN MO WITH PLENTY
OF LOW-MID LEVEL MOISTURE REMAINING OVER CNTRL AND NERN MO. WILL
LEAVE UIN AND COU DRY FOR THE REST OF THE TAF FORECAST PERIOD
ALTHOUGH THE MODELS CONTINUE TO DEPICT QPF FROM COU TO UIN...NW OF
STL/SUS. OUTSIDE OF SHRA/TSRA SHOULD BE PREVAILING VFR CONDITIONS
WITH MAINLY MID LEVEL CLOUDS TGT THEN DIURNAL CUMULUS CLOUDS
SHOULD DEVELOP LATE TUE MRNG AND AFTN WITH THE BEST COVERAGE IN COU
AND UIN. MAINLY SLY SFC WINDS DURING THE FORECAST PERIOD.

SPECIFICS FOR KSTL...MAINLY JUST MID LEVEL CLOUDS TGT WITH
SCATTERED DAYTIME CUMULUS CLOUDS LATE TUE MRNG AND AFTN. MOST OF
THE SHOWERS SHOULD REMAIN NW OF STL THIS FORECAST PERIOD.
PERSISTANT SLY SFC WINDS THROUGH THE PERIOD.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 5, 3:43 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT MON JUL 5 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
343 PM CDT MON JUL 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE FOUND ACROSS THE REGION TONIGHT.
THE STORMS WILL BE CAPABLE OF PRODUCING VERY DOWNPOURS WHICH COULD
CAUSE LOCALLY HEAVY RAINFALL...PARTICULARLY OVER PARTS OF NORTHEAST
MISSOURI. THE STRONGEST STORMS MAY ALSO PRODUCE WIND GUSTS TO 45
MPH.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND
ILLINOIS RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH FRIDAY. THE
BEST CHANCES OF RAIN WILL BE OVER CENTRAL AND NORTHEAST MISSOURI
AS WELL AS WEST CENTRAL ILLINOIS WHERE LOCALLY HEAVY DOWNPOURS
REMAIN POSSIBLE. AT THIS TIME...WIDESPREAD OR ORGANIZED SEVERE
STORMS ARE NOT EXPECTED.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS AND FORECAST TO BEGIN ALONG THE
MISSOURI RIVER. DUE TO HEAVY RAINFALL FORECAST UPSTREAM IN THESE
BASINS...ADDITIONAL RISES WILL BE POSSIBLE LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jul 5, 6:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT MON JUL 5 2010

MOZ026-034-060100-
MONROE MO-SHELBY MO-
649 PM CDT MON JUL 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY AND MONROE COUNTIES UNTIL
800 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM MACON TO MOBERLY...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHELBINA...
  MADISON...
  WOODLAWN...
  MAUD...
  GRANVILLE...
  CLARENCE...
  SHELBYVILLE...
  EMDEN...
  DUNCANS BRIDGE...
  HOLLIDAY...
  STOUTSVILLE...
  LEONARD...
  HUNNEWELL...
  BETHEL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CVKING
Special weather statement, Jul 5, 6:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT MON JUL 5 2010

MOZ041-060115-
BOONE MO-
659 PM CDT MON JUL 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 815 PM CDT...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF SHOWERS AND THUNDERSTORMS 7 MILES SOUTHWEST OF
COLUMBIA...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAINFALL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COLUMBIA...
  CENTRALIA...
  MIDWAY...
  MURRY...
  HALLSVILLE...
  STURGEON...
  HARRISBURG...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:55 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Cole, Moniteau, Monroe, Shelby3 hr
Jul 5, 9:12 PM CDTAreal Flood AdvisoryLSXLewis, Marion, Monroe, Ralls, Shelby3 hr
Jul 6, 4:25 AM CDTAreal Flood AdvisoryLSXAudrain, Boone, Monroe, Ralls4 hr
Jul 6, 10:51 AM CDTRiver Flood WarningLSXCallaway, Cole5 days
Jul 6, 10:51 AM CDTRiver Flood WarningLSXCallaway, Osage10 days
Jul 6, 10:51 AM CDTRiver Flood WarningLSXGasconade, Montgomery11 days
Jul 6, 10:51 AM CDTRiver Flood WarningLSXGasconade, Montgomery9 days
Jul 6, 1:28 PM CDTAreal Flood AdvisoryLSXMarion, Monroe, Shelby5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.